AAMA Connect 2007 - Technology's Middle Kingdom
Conference Agenda
Entrepreneur Pre-Conference Workshop – Tuesday, December 11th
at the Four Seasons, East Palo Alto (by Application only)
11:00 am 60 min Registration

12:00 pm 60 min Opening Keynote Address & Kick-off Lunch:
Guy Kawasaki
- Managing Director,
Garage Technology Ventures

"Art of the Start"
1:00 pm 15 min Break
1:15 pm 75 min Panel Session 1:
How to Successfully Pitch Your Idea to VCs

The purpose of this panel is to arm an entrepreneur with the information he or she needs to 1) set the stage for a successful pitch, 2) deliver a knock-out opening hook during the initial meeting, 3) respond to tough Q&A, and 4) build momentum towards a term sheet.

In pitching a VC, it is all about momentum. You must catch their attention within the first 5 minutes, answer tough questions about your business model, and then, once you¡¯ve convinced them you are a good investment, create a sense of urgency which drives them to submit a good term sheet. It is a simple process to write down on paper but difficult to execute.
  • MODERATOR: Steve Bowman, President & CEO, BizClarity
  • William Chen, General Partner, DT Capital Partners
  • Ted Hollifield, Partner, Dorsey & Whitney LLP
  • Barry Taylor, Managing Director, Warburg Pincus LLC
2:30 pm 15 min Break
2:45 pm 90 min Panel Session 2:
Term Sheets and Valuation: “Demystifying a Black Art”


Successful fundraising follows several key steps - two of the most hotly contested of which are the term sheet and valuation. This panel will seek to demystify the “Black Art” of negotiating a term sheet and valuing a start-up venture. Through the in-depth insight delivered by our panel of leading entrepreneurs, venture finance and legal experts, you will clarify your understanding of deal terms and receive expert advice on venture capital negotiations.
  • MODERATOR: James Koshland, Partner & Chair of Emerging Growth & Venture Capital Practice Group, DLA Piper US LLP
  • Joyce Chung, Managing Director, Garage Technology Ventures
  • Julie Kunstler, VP of Business Development, Teknovus, Inc.
  • Augustine Lien, Founder, Chairman & CEO, Cardiva Medical
  • Douglas Tsui, Managing Director, Horizon Ventures
4:15 pm 15 min Break
4:30 pm 60 min Panel Session 3:
What VCs Look for in Business Plans


Are you confused why companies that appear to be selling sand in the desert get funded and others that claim to have invented time-travel do not? Don¡¯t worry. You are not alone. This panel will attempt to demystify how venture capital firms screen, understand, vet, challenge, and eventually invest in business plans.
  • MODERATOR: John Park, Partner, Morgan Lewis & Bockius LLP
  • Naveen Bewtra, Senior Director, Corporate Development, JDS Uniphase
  • Gerd Goette, Managing Partner, Siemens Venture Capital
  • Philip Korn, Managing Director, SVB Capital
  • David K. Lam, Founder, Lam Research Corp.
  • Yimin Zimmerer, Vice President, Walden International
5:30 pm 60 min Reception

Hosted by DLA Piper at their Office across of Four Seasons

Entrepreneur Pre-Conference Workshop sponsored by:

DLA Piper US LLP Dorsey SVB Morgan Lewis

 
VIP Kickoff Reception at the Computer History Museum, Mountain View
6:00 pm 180 min VIP Kick-off Reception for Charter Members and Conference Speakers

at the Computer History Museum

By invitation only

Join AAMA Leadership and Charter Members kick-off */AAMA Connect 2007: Technology's Middle Kingdom - China's Rising Influence in Asia and the West./*

Enjoy wine and savories by Asian Celebrity Chefs and meet the Conference Speakers.

[Back to top]

 

Conference + Gala Dinner & Awards – Wednesday, December 12th
at the Santa Clara Hyatt Regency
7:30 am 60 min Registration & Breakfast

8:30 am 15 min Welcoming Remarks:
Kyung Yoon - President of AAMA and Vice Chairman of Heidrick & Struggles

8:45 am 45 min Opening Keynote Address
Vinod Khosla - Founder, Khosla Ventures

Cooley
9:30 am 75 min Panel Session A1:
Digital Media

With the recent sale of YouTube to Google, the attention that iPhone attracts months before it becomes available to the market,  and other noteworthy transactions and innovations, the new multimedia wave of video, gaming, music and movies is sweeping Silicon Valley as consumers and web users are demanding that their favorite entertainment icons be accessible from everywhere and at anytime.

At the same time, digital platform producers are racing to create the ultimate convergence device, Internet service providers are expanding their services to include music and film, and the Internet has become the clearinghouse for all forms of media, forcing content producers to rethink their strategies to keep pace with a rapidly transforming landscape. The stakes are high... who will be winners and losers, and what will Google buy next? Come to learn about what this movement has struck— A conversation between the digital media practitioners and experts from the US and China.

  • MODERATOR: Mark Stevens, Partner, Fenwick & West LLP
  • Chris Carvalho, Director of Business Development, Lucasfilm Ltd.
  • Tim Kendall, Product Manager, Facebook
  • Yoon Lee, Managing Director, Product Innovation, Samsung Electronics
  • David Richter, Executive Vice President, Corporate Development & Legal, DivX

Fenwick West


Panel Session B1:
VC Funding Strategies in China's Expanding Market

Venture Capital Firm¡¯s approach and funding strategy in guiding Chinese Start-ups to become Mini Multi-National Company in a Global Economy. In 2006, Venture-capital firms raised over $4.0 billion worldwide to invest in China. Lingtu, a Chinese startup, a provider of digital mapping and location-based services, by partnering with IBM, it has enabled Lingtu to increase its customer base by 30 percent in one year and expanding its reach to markets beyond China.

As the integration of the global economy marches on, it is not uncommon to have a Chinese start-up, like Lingtu resembles a mini-multi-national company, while serving its domestic market, and at the same time, forging joint venture alliance with another company in another country and extending its global reach.  This session will examine how many Chinese startups leverages its limited resources to grow its business. A distinguished panel of venture capitalists and entrepreneurs will discuss their approach, deployment and funding strategy.

  • MODERATOR: Steven Toronto, Managing Partner, Beijing Office, Morrison & Foerster LLP
  • Daniel Ahn, Managing Director, Woodside Fund
  • Eric Chen, Partner, WI Harper
  • Scott Chou, General Partner, Gabriel Venture Partners
  • Eric Hsia, Partner, SVB Capital
Morrison Foerster
9:45 am 90 min VC 1-on-1 Speed Meetings (click for more info)

Dorsey & Whitney
10:45 am 75 min Panel Session A2:
Energy & China

China is the world's second largest contributor to greenhouse gas emissions. The country's relentless economic growth will force China to continue building fossil fuel power plants. Yet, the pressure for China to play its part in controlling greenhouse gas emissions suggests that the demand for alternative and renewable energy in China will also explode. This Panel will focus on the outlook for solar, biofuels, wind and other sources of renewable energy and the implications for business and investment surrounding Energy in China.

  • MODERATOR: Terry Chuah, Partner, Heidrick & Struggles
  • Ira Ehrenpreis, General Partner, Technology Partners
  • Craig Hunter, General Manager, Thin Films Products, Solar Business Group, Applied Materials, Inc.
  • Ed Lowe, GM, Renewables & Gasification Market Development, GE Energy
  • Bryant Tong, Managing Director, Nth Power

Heidrick & Struggles


Panel Session B2:
Global IPO

In the wake of Sarbanes-Oxley, a growing number of China-based venture-backed start-ups are turning to alternative capital markets to NASDAQ in London (AIM), Singapore, Hong Kong and Tokyo (MOTHERS) for their initial public offerings. Last year, 42 companies from the United States floated shares on AIM (Alternative Investment Market). In many cases, these markets offer a less-regulated marketplace with lower costs and lower revenue thresholds for listing than the Nasdaq Stock Market. At the same time, new regulations in China, including the Provisions for Foreign Investors to Merge Domestic Enterprises, may make it more difficult for China-based firms to go public overseas. Also, as the Chinese financial markets enjoy unprecedented price increases and trading volumes, VC and PE firms may be considering listings directly on the Chinese markets. Are we truly operating in a global marketplace where start-ups can shop for the best listing conditions?  Who stands to benefit or lose if IPOs go global.

  • MODERATOR: Lucas Chang, Partner, Morgan Lewis & Bockius LLP
  • Keith Black, Partner, Morgan Lewis & Bockius LLP
  • Paul Kim, Managing Partner, Parakletos @Ventures
  • Christine Lie, Vice President, Issuer Marketing Division, Hong Kong Exchanges and Clearing Limited
  • Anna Mok, Partner, Deloitte & Touche
  • David Yu, Co-Chairman, Focus Media
Morgan Lewis

12:00 pm 60 min Lunch & Keynote Address
¡¤ Eric Anderson - President & CEO, Space Adventures
¡¤ Richard Garriott - Executive Producer, NCsoft Corp.

Interviewer: Quentin Hardy - Bureau Chief, Silicon Valley,
Forbes Magazine

1:00 pm 75 min Panel Session A3:
Outsourcing: An Evolving Market


After emerging as the world's hottest manufacturing hub, China is joining English-speaking countries such as India as a key destination for outsourcing. Gartner Inc. predicts that by 2007 China will pull in $27 billion for IT services, including call centers and back-office work. More and more, Indian and Chinese companies are joining forces to optimize the strengths of each region.

Get the insight from leaders in this sector on how it is evolving from multiple facets: business alliances, service offerings, growth and expansion - and how you and your company can capitalize on these trends.
  • MODERATOR: David J. Lam, Vice President, The Carlyle Group
  • Jim Clark, VP of Product Delivery and Operations, Openwater Software
  • Scott Hartz, Former CEO, Price Waterhouse Coopers Consulting
  • Wayne Hom, CTO & EVP, Augmentum, Inc.
  • Jacob Hsu, CEO, Symbio Group
  • Shashank Samant, President, North America, Ness Technologies, Inc.
1:45 pm 90 min VC 1-on-1 Speed Meetings (click for more info)

Dorsey & Whitney
2:15 pm 75 min Panel Session A4:
Mergers & Acquisitions


With the continued strong growth of the Chinese economy, M&A transactions offering immediate market access/expansion are becoming an increasingly attractive alternative to green field investments. Given the recent cross-border deals, in this session, we will explore the critically important issues in M&A transactions. From case studies on a range of transactions, we will explore the challenges, risks and threats in China-US M&A transactions and garner insight into the forecasts and predictions of leading M&A experts.

  • MODERATOR: Paula Beroza, Managing Director, Sierra Asia Partners
  • Scott Anthony, Partner, Wilson Sonsini Goodrich & Rosati
  • Hong Chen, Chairman & CEO, The Hina Group
  • Robert Grady, Managing Director, The Carlyle Group
  • Robert Lee, Chairman & CEO, Achievo Corporation
  • Lip-Bu Tan, Chairman, Walden International

WSGR



Panel Session B4:
Trends and Strategies of Leading China and US-based VCs


China, with an economy growing at a rate three times that of the US and ablossoming entrepreneurial culture, continues to be a focus area for venturecapitalists. According to a report from Dow Jones VentureOne and Ernst &Young LLC, investors placed $1.89 billion across 214 deals last year,compared with $1.22 billion and 156 deals in 2005. Hear from our leadingexperts as they discuss the sectors that are capturing the attention ofventure capitalists today. Understand how to stay ahead of the game, whatkey performance indicators to look for, and whether or not there is aninvestment bubble in China.
  • MODERATOR: Mitchell Zuklie, Partner, Orrick, Herrington & Sutcliffe LLP
  • David Chao, Co-Founder & General Partner, DCM
  • Richard Lim, Managing Director, GSR Ventures (Mayfield China)
  • Kwan Yoon, Partner, BlueRun Ventures
  • David Yuan, Partner, Redpoint Ventures
  • Yimin Zimmerer, Vice President, Walden International

Orrick, Herrington & Sutcliffe LLP

3:30 pm 45 min Keynote Address
John Chambers - Chairman & CEO, Cisco Systems, Inc.


Deloitte & Touche
4:15 pm 75 min Panel Session A5:
Vietnam: Asia's Rising Tiger

In the last five years, foreign direct investment into Vietnam has increased more than five-fold, from US$2.5 billion in 2002 to $13 billion this year. Vietnam has become one of the most attractive destinations for foreign investment. Fifty billion dollars in foreign direct investment applications are currently being processed by the Ministry of Planning and Investment. To many, Vietnam is considered the most exciting investment alternative to China.

Without question, Vietnam is Asia's Rising Tiger. This expert panel will discuss:

  • The economic context in Vietnam
  • Current business trends and transactions
  • Where venture capital, private equity and corporate investments are going
  • Cultural issues with doing business in Vietnam
  • Key success factors for entrepreneurs and companies doing business in Vietnam
  • MODERATOR: Khoa Do, Partner, DLA Piper US LLP
  • Henry Nguyen , Managing Director, IDG Ventures Vietnam
  • Julien Nguyen, Managing Director, Concept Ventures
  • Harry Rozakis, CEO, Vietnam Chipscale Advanced Packaging Services

DLA Piper US LLP


Panel Session B5:
Semiconductor: The Imperative of Innovation

The worldwide semiconductor industry has faced different opportunities and challenges in the last decade. Most importantly, the PC dominated semiconductor growth in the past 20 years has yielded to the growth in digital consumer electronics and personal wireless communication devices. What are the implications for this trend? Where are these innovations taking place? To what extent is the consumer driving technology trends in the semiconductor industry today? Come listen to the leading global companies that are shaping the future of semiconductor.

  • MODERATOR: Jorge del Calvo, Partner, Corporate Securities & Finance, Pillsbury Winthrop Shaw Pittman LLP
  • Dado Banatao, Managing Partner, Tallwood Venture Capital
  • John Chen, Vice President, Technology & Foundry Operations, NVIDIA Corporation
  • David K. Lam, Founder, Lam Research Corp.; Chairman, David Lam Group
  • Claudine Simson, Executive VP & CTO, LSI Logic

Pillsbury

5:30 pm 75 min Panel Session A6:
Leading Innovations in Wireless


With a solid foundation built upon the region¡¯s rapidly evolving wireless communication networks, China, Korea and Japan, in many cases, have led innovation in mobile technologies, applications and services. Many companies in the region and the US, have been at the forefront of shaping disruptive wireless technology trends, such as mobile TV, etc. Garner insights from the leading innovators and get an unparalleled “insiders¡¯ view” of the future of wireless communication.

  • MODERATOR: Curtis Mo, Partner, Wilmer Cutler Pickering Hale & Dorr LLP
  • Jay Eum, Managing Director & Co-Founder, Translink Capital
  • Gen Isayama, Principal, DCM
  • Brian Kang, Managing Director, Samsung Ventures
  • Nagraj Kashyap, Managing Director, Qualcomm Ventures
  • Si Shen, Product Manager, Google Mobile China

WilmerHale


Panel Session B6:
A Perspective on the US Solar Market

Solar is one of the fastest growing energy technologies in the global economy and in the cleantech universe. In 2005, the size of the market nearly doubled over the year to $7.6 billion and has seen annualized growth of 36% over the last six years. At present, the market demand for solar significantly outstrips supply. Recognizing this dynamic, entrepreneurs and venture capitalists have made tremendous investments in the solar supply chain and in tech innovation. Of all cleantech segments, we expect to see solar with the most M&A activity in the near term.

The popularity of solar has led to high and possibly unsustainable valuations. Other market dynamics include the effect of government subsidies on end user pricing and the availability of polysilicon supply. This panel will provide an overview of the US Solar Market, investor activities and expected technology innovations.

  • MODERATOR: John Denniston, COO & Partner, Kleiner Perkins Caufield & Byers
  • Julie Blunden, Vice President, Public Policy and Corporate Communications, SunPower Corporation
  • David Edwards, Research Analyst, Morgan Stanley
  • Robert Fishman, President & CEO, Ausra Inc.
  • Angiolo Laviziano, Co-Founder & Managing Partner, REC Solar, Inc., Mainstream Energy, LLC
  • Brad Rock, Partner, DLA Piper US LLP

DLA Piper US LLP

6:45 pm 45 min Cocktail Reception

7:30 pm 20 min Gala Dinner

SVB
7:50 pm   Gala Remarks
Michael Zhao - AAMA 2008 President & President & CEO, Array Networks
Hanson Li - Connect 2007 Co-Chair & Vice President,
The Hina Group
Charlene Yu Vaughn - Connect 2007 Co-Chair & CEO,
The Algonquin Group

8:00 pm 30 min Gala Keynote Address
Leonard Liu - Chairman & CEO, Augmentum, Inc.

8:30 pm 30 min Presentation of Awards

Impact Award

Leonard Liu - Chairman & CEO, Augmentum

Asia Award

Todd Bradley - Executive Vice President, Hewlett-Packard Company
David Yu - Co-Chairman, Focus Media Holdings Ltd.

Founders Award
Robert Lee - CEO, Achievo Corporation

AAMA-Dorsey Entrepreneur Award

9:00pm   Conference Ends

[Back to top]

AAMA Connect 2007

Copyright © 2007 Asia America MultiTechnology Association. Site design by Square Two Design.